Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 8, 2005, 8:02 AM CDT for Madison County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2005, 8:02 AM CDT (13:02 UTC)
- Expired
- Jul 8, 2005, 10:00 AM CDT
- In force
- 118 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 41 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 081304 FFWJAN MSC089-081500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 802 AM CDT FRI JUL 8 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1000 AM CDT * AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-55 EXIT 124 HWY 16 AND AREAS ALONG THE BIG BLACK RIVER BETWEEN FLORA AND CANTON. OVER THE PAST HOUR AND A HALF...RADAR HAS INDICATED BETWEEN 3 AND 4 INCHES OF RAIN HAS FALLEN ACROSS WESTERN MADISON COUNTY FROM SLOW MOVING THUNDERSTORMS. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 1000 AM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3251 9033 3254 9014 3274 9001 3263 9030 $$ CME
1 follow-up statement
000 WGUS74 KJAN 081502 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT FRI JUL 8 2005 MSC089-081510- MADISON MS- 1000 AM CDT FRI JUL 8 2005 ...THE FLASH FLOOD WARNING FOR MADISON COUNTY WAS ALLOWED TO EXPIRE AT 1000 AM CDT... HEAVY RAIN HAS SHIFTED NORTH OF THE WARNED AREA OF SOUTHWEST MADISON COUNTY. AREAS OF PONDING WATER WILL PERSIST HERE FOR AT LEAST A FEW MORE HOURS...BUT DANGEROUS LEVELS OF WATER RUNOFF SHOULD HAVE RECEDED TO SAFE LEVELS BY THIS TIME. LAT...LON 3251 9033 3254 9014 3274 9001 3263 9030 $$ BYB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 4:18 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 8, 4:18 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 418 AM CDT FRI JUL 8 2005 .DISCUSSION...LIKE LAST NIGHT...THE NOCTURNAL CONVECTION HAS DEVELOPED. THIS TIME THE LOCATION IS ACROSS CENTRAL AND E MS. EXPECT THIS ACTIVITY TO CONTINUE INTO THE FIRST PART OF THE MORNING BEFORE THINGS TRANSITION TO THE DIURNAL MODE. THESE SHOWERS WILL PROVIDE BOUNDARIES AND DIFFERENTIAL HEATING AREAS TO AID IN ADDITIONAL CONVECTIVE INITIATION LATER TODAY. THE BIG FEATURES TO DRIVE THE ACTIVITY TODAY WILL BE OUR MID LEVEL SHEAR AXIS AND A WELL POSITIONED 250MB JET. ADDITIONALLY...850MB THETA E AXIS AND DEEP MOISTURE (PWS 1.9) WILL BE PRESENT ALONG AND TO THE S OF THE MID LEVEL SHEAR AXIS. WE ALSO HAVE THAT OLD SFC FRONT ACROSS THE N CWA THAT WILL HELP IN THE SQUEEZE PLAY THAT WILL SUPPORT AN ACTIVE CONVECTIVE DAY. I WILL FOCUS 50 TO 60% POPS ALONG AND S OF A MACON TO JACKSON TO VICKSBURG LINE. WILL NOT BE SURPRISED IF POPS HAVE TO BE INCREASED ACROSS THESE AREAS LATER ON. THINGS SHOULD BE WINDING DOWN BY EVENING BUT I HAVE HELD ON TO SOME RAIN CHANCES DUE TO THE LINGERING SHEAR AXIS. THESE FEATURES DO TEND TO ALLOW PRECIP TO LINGER INTO THE EVENING. SAT IS A BIT TOUGHER. DEEP LAYER EASTERLY FLOW DEVELOPS AS DENNIS MOVES ACROSS THE GULF. THE SFC WINDS WILL BE FROM THE NE AND THIS USUALLY DOESNT SUPPORT MUCH IN THE WAY OF CONVECTION. WILL HAVE BEST POPS ACROSS THE S AND SW WHERE ANY LOW LEVEL MOISTURE CONVERGENCE MAY BE BEST. SAT SHOULD BE A BIT WARMER THAN TODAY...BUT I THINK GUIDANCE IS OVERDONE WITH MID 90S. I HAVE CUT THAT AROUND 2 DEGREES OR SO. SAT NIGHT WE WILL STEADILY BECOME MORE INFLUENCE BY THE CIRCULATION ASSOCIATED WITH DENNIS. NOT EXPECTING MUCH IN THE WAY OF RAIN THIS PERIOD...BUT THE I-59 CORRIDOR WOULD BE THE ONLY LOCATIONS THAT WOULD HAVE SOME SMALL POTENTIAL TO SEE AN OUTER RAIN BAND. /CME/ SUNDAY THROUGH THURSDAY...THE PRIMARY PLAYER IN THE PERIOD FOR SUNDAY THROUGH MIDWEEK WILL BE DENNIS...WHICH IS A MAJOR CATEGORY 4 HURRICANE WITH 135 MPH WINDS AROUND CUBA...ACCORDING TO THE NATIONAL HURRICANE CENTER. EVENTUAL COURSE OF DENNIS WILL DETERMINE THE TYPE OF WEATHER SITUATION OVER THE LOWER MISSISSIPPI VALLEY THIS WEEKEND INTO NEXT WEEK. CURRENT NHC FORECAST TRACK BRINGS THE HURRICANE INLAND ALONG THE WESTERN FLORIDA PANHANDLE ON SUNDAY. MEDIUM RANGE AND HURRICANE MODELS CONTINUE TO SHOW SOME WIDE DIFFERING SOLUTIONS WITH WESTERN TRACKS THROUGH LOUISIANA AND EASTERN TRACK THROUGH ALABAMA AS WELL AS CENTRAL TRACK OVER MISSISSIPPI. ON THE WESTERN TRACK WAS THE UK. ON THE EAST TRACK WERE THE GFS...NOGAPS...MM5...GDFL MODELS...WHILE THE EUROPEAN...NAM AND CANADIAN MODELS HAD A CENTRAL TRACK OVER MISSISSIPPI. FOLLOWING THE 00Z GFS MODEL IT BRINGS DENNIS ASHORE ACROSS WESTERN FLORIDA ON EARLY SUNDAY AFTERNOON THEN MOVES IT TO NORTHWEST ALABAMA...PUTTING MOST OF THE REGION ON THE DRYER WEST SIDE. IT PUSHES THE SYSTEM WELL NORTH OF THE REGION ON MONDAY NIGHT...WHICH FOLLOWS CLOSE TO NHC TRACK. DENNIS COULD SEND A BAND OF CONVECTION ACROSS THE REGION ON SUNDAY BEFORE THE CENTER REACHES THE COAST LINE. ADD THIS TO MODEL TREND TO OVER FORECAST RAINFALL ON WRN EDGES OF TROPICAL SYSTEMS AND YOU GET VERY LOW FORECAST CONFIDENCE THIS FAR OUT. LOW LEVEL NELY FLOW AHEAD OF DENNIS WILL MAINTAIN DRY WEATHER OVER MUCH OF THE FORECAST AREA THROUGH SUNDAY MORNING...ESPECIALLY IF THE TRACK REMAINS WELL TO THE EAST OF THE MS/AL BORDER. WILL KEEP CURRENT POPS ACROSS THE REGION WITH THE TRACK DENNIS. WILL MAINTAIN HIGHEST WINDS AND POPS EASTERN ZONES SUNDAY NIGHT AND MONDAY...FOLLOWING CURRENT OFFICIAL NHC TRACK. TRACK OF DENNIS WILL ALSO DETERMINE WEATHER TUESDAY THROUGH THURSDAY. A MORE WESTERN TRACK WILL MEAN REMNANTS OF DENNIS WILL BECOME HUNG UP IN FLOW AS UPPER RIDGING PERSISTS TO THE WEST AND NORTH. THE AIR MASS WILL DRY MORE RAPIDLY IF THE MORE EASTERN TRACK OCCURS...ALLOWING THE REMNANTS TO LIFT OUT TO THE NORTHEAST...PRODUCING A NORTHEASTERLY FLOW OVER THE REGION. WILL KEEP LOW CHANCE POPS TUESDAY AND WEDNESDAY DUE TO POSSIBILITY THAT LOW PRESSURE ASSOCIATED WITH TROPICAL SYSTEM REMNANTS WILL HANG BACK THIS FAR WEST. ALSO WILL KEEP ISOLATED POPS FOR CONVECTION FOR THURSDAY. /#17/ && .AVIATION...MAIN FOCUS FOR THE FIRST FEW HRS WILL BE SOME REDUCED VIS ACROSS THE N WITH 2-4 MILES EXPECTED. THIS SHOULD BE BRIEF AND BECOME 6+ BY 14-15Z. THE NEXT CONCERN WILL BE WITH CONVECTION. MEI LOOKS TO GET ITS RAIN BEFORE 12Z. THIS MAY CAUSE SOME VIS RESTRICTIONS TO AROUND 5SM DUE TO THE WET CONDITIONS. ALL CEILINGS SHOULD REMAIN ABOVE 3KFT THROUGH 14-15Z. AFTER THAT...ANY AC DECK WILL HAVE TO DISSIPATE THEN HEATING WILL RESULT IN CU. BETWEEN 16-18Z WE MAY SEE SOME SITES WITH A BKN DECK BETWEEN 2-3 KFT. BY AFTERNOON...EXPECT MORE CONVECTION FOR SITES ALONG AND S OF I-20. TO THE NORTH...LOWER DEWPTS BEHIND WEAK SFC BOUNDARY WILL HELP TO ERODE SOME CLOUDS AND KEEP BASES >4KFT. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 90 70 93 72 / 50 20 10 10 MERIDIAN 90 69 93 71 / 50 20 10 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME 17
Hazardous weather outlook, Jul 8, 5:14 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 514 AM CDT FRI JUL 08 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091014- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 514 AM CDT FRI JUL 08 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...FLOODING... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY...MAINLY ACROSS THE SOUTHERN TWO THIRDS OF THE FORECAST AREA. THESE STORMS WILL NOT MOVE VERY FAST AND WILL HAVE THE POTENTIAL TO DROP A QUICK 1 TO 2 INCHES OF RAIN. THESE HEAVY RAINFALL RATES MAY CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE...SATURDAY AND SUNDAY... HURRICANE DENNIS...CURRENTLY MOVING OVER CUBA...WILL MOVE INTO THE GULF OF MEXICO ON SATURDAY. THE OFFICIAL HURRICANE FORECAST BRINGS THE SYSTEM INLAND ALONG THE WESTERN EDGE OF THE FLORIDA PANHANDLE. HOWEVER...A DEGREE OF UNCERTAINTY AS TO THE EVENTUAL TRACK REMAINS. DENNIS HAS THE POTENTIAL TO SERIOUSLY IMPACT PORTIONS OF THE GULF COAST REGION SUNDAY INTO MONDAY. PLEASE STAY TUNED FOR FURTHER UPDATES ON THE TRACK AND INTENSITY OF THIS HURRICANE. ...DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SUNDAY INTO MONDAY DUE TO HURRICANE DENNIS...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY...JULY 15. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:05 AM CDT | Flash Flood Warning | JAN | Newton | 115 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.